Translator Disclaimer
January 2004 Limit theorems for coupled continuous time random walks
Peter Becker-Kern, Mark M. Meerschaert, Hans-Peter Scheffler
Ann. Probab. 32(1B): 730-756 (January 2004). DOI: 10.1214/aop/1079021462

Abstract

Scaling limits of continuous time random walks are used in physics to model anomalous diffusion, in which a cloud of particles spreads at a different rate than the classical Brownian motion. Governing equations for these limit processes generalize the classical diffusion equation. In this article, we characterize scaling limits in the case where the particle jump sizes and the waiting time between jumps are dependent. This leads to an efficient method of computing the limit, and a surprising connection to fractional derivatives.

Citation

Download Citation

Peter Becker-Kern. Mark M. Meerschaert. Hans-Peter Scheffler. "Limit theorems for coupled continuous time random walks." Ann. Probab. 32 (1B) 730 - 756, January 2004. https://doi.org/10.1214/aop/1079021462

Information

Published: January 2004
First available in Project Euclid: 11 March 2004

zbMATH: 1054.60052
MathSciNet: MR2039941
Digital Object Identifier: 10.1214/aop/1079021462

Subjects:
Primary: 60F17, 60G50
Secondary: 60H30, 82C31

Rights: Copyright © 2004 Institute of Mathematical Statistics

JOURNAL ARTICLE
27 PAGES


SHARE
Vol.32 • No. 1B • January 2004
Back to Top